Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 101, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 27, 2025, 10:42 AM PDT. It took effect at Sep 27, 2025, 11:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2025, 10:42 AM PDT (17:42 UTC)
- In effect from
- Sep 27, 2025, 11:00 AM PDT
- Expired
- Sep 28, 2025, 3:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
563 WHUS76 KEKA 271742 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1042 AM PDT Sat Sep 27 2025 PZZ470-280145- /O.EXP.KEKA.SE.W.0032.000000T0000Z-250927T1800Z/ /O.EXB.KEKA.SC.Y.0099.250927T1800Z-250928T0600Z/ /O.EXT.KEKA.GL.A.0033.250929T0600Z-250929T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1042 AM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... * WHAT...For the Small Craft Advisory, north winds 10 to 15 kt and seas 8 to 11 feet expected. For the Gale Watch, south winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 11 PM PDT this evening. For the Gale Watch, from Sunday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-280145- /O.EXP.KEKA.SE.W.0032.000000T0000Z-250927T1800Z/ /O.NEW.KEKA.SC.Y.0101.250927T1800Z-250928T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1042 AM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... * WHAT...North winds 5 to 15 kt and seas 8 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-272200- /O.CON.KEKA.SC.Y.0099.000000T0000Z-250927T2200Z/ Pt St George to Cape Mendocino out 10 nm- 1042 AM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-280145- /O.CON.KEKA.SC.Y.0099.000000T0000Z-250928T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 1042 AM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
139 WHUS76 KEKA 272155 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 255 PM PDT Sat Sep 27 2025 PZZ450-272300- /O.EXP.KEKA.SC.Y.0099.000000T0000Z-250927T2200Z/ Pt St George to Cape Mendocino out 10 nm- 255 PM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... $$ PZZ470-280600- /O.CON.KEKA.SC.Y.0099.000000T0000Z-250928T0600Z/ /O.CON.KEKA.GL.A.0033.250929T0600Z-250929T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 255 PM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, seas 8 to 11 feet. For the Gale Watch, south winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 11 PM PDT this evening. For the Gale Watch, from Sunday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-280600- /O.CON.KEKA.SC.Y.0099.000000T0000Z-250928T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 255 PM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-280600- /O.CON.KEKA.SC.Y.0101.000000T0000Z-250928T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 255 PM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...North winds 5 to 15 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
961 WHUS76 KEKA 280406 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 906 PM PDT Sat Sep 27 2025 PZZ470-281215- /O.CON.KEKA.SC.Y.0099.000000T0000Z-250928T0600Z/ /O.CON.KEKA.GL.A.0033.250929T0600Z-250929T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 906 PM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the Small Craft Advisory, seas 8 to 10 feet. For the Gale Watch, south winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 11 PM PDT this evening. For the Gale Watch, from Sunday evening through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-280600- /O.CON.KEKA.SC.Y.0099.000000T0000Z-250928T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 906 PM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-281000- /O.CON.KEKA.SC.Y.0101.000000T0000Z-250928T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 906 PM PDT Sat Sep 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...Seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
282 WHUS76 KEKA 281004 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 304 AM PDT Sun Sep 28 2025 PZZ475-281815- /O.EXP.KEKA.SC.Y.0101.000000T0000Z-250928T1000Z/ /O.NEW.KEKA.SC.Y.0102.250929T1500Z-250930T0300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 304 AM PDT Sun Sep 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 8 AM to 8 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-281815- /O.UPG.KEKA.GL.A.0033.250929T0600Z-250929T1800Z/ /O.NEW.KEKA.SC.Y.0102.250928T2100Z-250930T0300Z/ /O.NEW.KEKA.GL.A.0034.250930T2000Z-251001T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 304 AM PDT Sun Sep 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 2 PM this afternoon to 8 PM PDT Monday. For the Gale Watch, from Tuesday afternoon through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-281815- /O.NEW.KEKA.SC.Y.0102.250928T2100Z-250930T0300Z/ /O.NEW.KEKA.GL.A.0034.250930T2000Z-251001T1200Z/ Pt St George to Cape Mendocino out 10 nm- 304 AM PDT Sun Sep 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. For the Gale Watch, south winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, from 2 PM this afternoon to 8 PM PDT Monday. For the Gale Watch, from Tuesday afternoon through late Tuesday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-281815- /O.NEW.KEKA.SC.Y.0102.250929T1500Z-250930T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 304 AM PDT Sun Sep 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 8 AM to 8 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 12:42 AM PDT, 10 hours earlier.
Area forecast discussion, Sep 27, 12:42 AM PDT, 10 hours before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1242 AM PDT Sat Sep 27 2025
.SYNOPSIS...Warm and dry weather will persist this weekend. Dry
northerly flow will clear out most of the coastal stratus,
allowing for better duration of coastal sunshine. Rain chances
arrive late Sunday, with increasing probability for widespread
rainfall and periods of breezy winds through early next week. The
opportunity for additional rainfall may continue through mid-week.
&&
KEY MESSAGES:This coming week, a succession of storm systems will
bring a wet pattern with periods of moderate to heavy rainfall
along with breezy to strong southerly winds.
.DISCUSSION...A cutoff upper low has been pushed south over southern
CA by a weak front. Offshore winds will increase into Saturday as
the pressure gradient squeezes between the ridge and the cutoff low.
The ridge continues to quickly breakdown going into the weekend as a
NE Pacific trough develops and moves towards California.
Temperatures will trend lower by Sunday with the arrival of
cloud cover and chances for light rainfall as the trough nears.
The trough and associated cold front will then move in by late
Sunday and into Monday. The system will contain a band of high
precipital water values and likely a relatively strong southerly
jet. That said, the IVT (integrated water vapor transport) values
will be 350 up to 500 kg m-1 s-1, supporting a weak atmospheric
river type system. This will allow for some periods of heavier
rainfall rates. The US Drought Monitor now has a good portion of
Humboldt and Trinity County in the 'Abnormally Dry' category, with
Del Norte entering 'Moderate Drought', so this rainfall will be
welcomed and beneficial.
An upper level southerly jet, at 925mb, could have winds up to 40 kt
and some instability with this first trough. Breezy southerly winds
will be possible with 20-30 mph gusts, and locally 40 mph gusts on
the higher ridges. Ensembles still show a large spread in rainfall
totals. NBM holds a general 60% chance for 24 hour totals over 1
inch for Del Norte, most of Humboldt and other higher terrain areas
of NWCA. Greater precipitation totals would be likely over the
higher more southerly to southwest oriented terrain.
A cyclone and associated cold front will then form in the NE Pacific
region. Models continue to struggle with the depth and southern
track of the of the low. The GFS model suite depict a much deeper
low, down to 976 mb, and on a more southern track before swinging
north into the Pacific Northwest. The system will also bring chances
for moderate to heavy rainfall with probability for IVT values over
250 70-80%. Chances for 24 hour rainfall totals over an inch are
around 55%, and greater precipitation totals would again be likely
over the higher more southerly to southwest oriented terrain.
The dynamics of this system will be more favorable for stronger
southerly winds, but the strength will be dependent on the depth and
track of the low. NBM 90% shows a larger percentage of the area to
see the 30 to 35 mph winds, with locally 40 mph gusts, but if models
trend closer to the deterministic GFS, these winds may be much
stronger. A small percentage of the ensemble members show gusts of
40 to 45 mph for some coastal regions, so this aspect of the
forecast will be watched closely. Unsettled weather with additional
light rainfall will be possible mid to late next week. JJW
&&
.AVIATION...VFR conditions are expected to prevail at the TAF sites this morning
through the day Saturday as northerly winds remain elevated over the
coastal waters bringing dry air off of southern Oregon into the
northwest California region. Smoke from fires in southern Oregon
will continue to spread south along the coast resulting in some hazy
conditions at the coastal terminals today. Guidance indicates as the
winds decrease Saturday evening and overnight that moisture will
increase and a return of MVFR stratus is possible. /RPA
&&
.MARINE...Northerly winds remain strong over the waters early this morning
with gale force wind gusts in the outer waters zones. High pressure
over the eastern Pacific will weaken through the day today into
tonight allowing the winds to decrease and seas to gradually
subside. By Sunday winds will turn to back out of the south as a
cold front approaches the waters. Strong southerly winds with near
gale force wind gusts will occur just in advance of the front Sunday
night into early Monday morning. Small craft advisories for all the
coastal zones are likely with the potential for gales likely
reserved to waters outside of 10 nautical miles north of Cape
Mendocino. Winds will decrease behind this front on Monday, only to
quickly increase again Tuesday morning as another front approaches
the waters. This front will approach within a more unstable
atmosphere, potentially allowing for better mixing of winds to the
surface and a greater chance of gales. Additionally, the most recent
wave guidance is indicating this second front could also usher in a
larger northwesterly swell. Winds will decrease behind the frontal
passage Tuesday night into Wednesday but seas will likely remain
elevated if the larger swell moves into the waters. /RPA
&&
.FIRE WEATHER...Into Saturday morning, poor RH recoveries are
expected over the higher terrain with moderate recoveries in the
valleys. Winds will mainly be light and terrain driven limiting
the impact of the dry air. Saturday night into Sunday RH is
expected to increase ahead of a strong cold front. At the same
time southerly winds are expected to increase. The tricky part
will be which one increases first. There could be some periods and
locations of increased fire danger if the winds come up before
the RH does. Confidence is fairly high that most areas will see a
wetting rain starting late Sunday evening in the north and
spreading south into Lake county before midday Monday. Rainfall
amounts are expected to range from a 0.75 inch to 1.5 inches with
the heaviest amounts in the north and in the higher terrain.
Additional moderate to heavy rain is expected on Tuesday before
drier conditions return Wednesday. Southerly winds may be stronger
with the second front Tuesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT Saturday for PZZ450.
Small Craft Advisory until 11 PM PDT Saturday for PZZ455.
Gale Warning until 3 AM PDT Saturday for PZZ470-475.
Hazardous Seas Warning from 3 AM to 11 AM PDT Saturday for
PZZ470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:52 AM PDT | Gale Watch | EKA | 24 hr |
Nearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.